MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2,a3, a4 and a5: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens had an issue with the inserter during a procedure.Upon inspection, it was found that the back haptic of the lens was stuck and not properly folded.It appeared that the back haptic was straight instead of being folded.As a result, the doctor chose to use a different lens for the case.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: no section d-9: device date returned to manufacturer: not returned section h-3: device evaluated by manufacturer: no device evaluation: no suspect product was received; however, photos and a video were provided by the customer.The customer provided photo and video were evaluated and show an eye being implanted with the suspect product.The lens can be observed to be overridden by the plunger rod.Due to the quality of the video and photo, the trailing haptic could not be evaluated.And no further evaluation could be performed.The complaint issue was not identified during photo evaluation.The other observed issues during the photo evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: april 3, 2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the plunger rod was advanced to a lens that was stuck in the cartridge.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating that an inadequate amount of ovd may have been used which could contribute to the complaint issue reported.No cartridge or cartridge tip issues were observed.The lens module was inspected revealing no issues or viscoelastic residue.Device assembly was inspected revealing no issues.Plunger rod advancement was inspected revealing no issues; however, the plunger rod tip was bent.The lens could not be removed from the cartridge for evaluation; however, the lens could be observed to be crumpled and damaged inside the cartridge.A photo and a video were provided by the customer.The customer provided photo and video were evaluated and show an eye being implanted with the suspect product.The lens can be observed to be overridden by the plunger rod.Due to the quality of the video and photo, the trailing haptic could not be evaluated.And no further evaluation could be performed.The complaint issue were not identified during photo or product evaluation.The other observed issues during the photo and product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21528464
Report Number3012236936-2025-000049
Device Sequence Number9619151
Product Code MJP
UDI-Device Identifier05050474747746
UDI-Public(01)05050474747746(17)270404
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU300
Device Catalogue NumberDIU300U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/07/2025
05/22/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/01/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown